A 29-year-old female asked:
Disclaimer

been having vaginal bleeding for 27 days straight what can be the cause? im on birth control, pregnancy test negative, waiting on sonogram results

2 doctor answers
Dr. Claudette Anderson
Specializes in Gynecology
Stop OC : Stop OC for 3 dYs and start again.If this doesn't resolve then go get an exam to see wether there is some genital infection or lesion causing the problem
Answered on Feb 21, 2019
Dr. Susan Arnoult
24 years experience Family Medicine
Hormonal abnormality: The causes of dysfunctional uterine bleeding are either hormonal or structural (like a fibroid). At your age I would strongly suspect a hormonal problem and not a fibroid. The ultrasound will rule out (or in) the structural abnormality. Do you have PCOS? If the ultrasound is normal your doctor will likely run multiple tests to determine what the hormonal problem is.
Answered on Aug 29, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very normal on birth control. It happens in about 1/3 of users. Its no big deal and usually sel ... Read More
A 20-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Don't know reason.: The main reason for light periods is a change in hormone levels. Causes for what seems to be a light period can include: implantation bleeding in earl ... Read More
A 13-year-old female asked:
Dr. Anthony Brignoni
34 years experience Obstetrics and Gynecology
No: If you have a positive pregnancy test and bleeding. Either you having implantation bleeding when embryo attaches to the uterine wall. Or your having a ... Read More
A 27-year-old female asked:
Dr. Parul Krishnamurthy
33 years experience Obstetrics and Gynecology
Common side effect: BTB is a common side effect of contraceptive pills especially early on, if very troublesome and annoying, then contact the prescriber

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month